MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER NEXEL TOTAL ELBOW TORQUE DRIVER; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED

ZIMMER BIOMET, INC. ZIMMER NEXEL TOTAL ELBOW TORQUE DRIVER; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Catalog Number 00840108000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign - the event occurred in japan.The customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that after the operation was performed, during postoperative x-ray imaging, the doctor discovered a piece of metal near the humeral component.The shape of the piece closely resembled the tip of a screwdriver.Upon inspection of the screwdriver, it was found that the tip was fractured.There are currently no plans to perform surgery to remove the broken piece.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h6.The reported event is confirmed through returned product evaluation.Visual examination of the returned product identified the elbow torque driver returned shows signs of use.The end of the driver has fractured off of the device and the fractured piece was not returned with the device.Optical images of the device fracture surface exhibit river lines and hinge artifacts suggesting that the device possibly fractured due to bending overload.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: a metal piece projecting immediately lateral to the humeral component at the level of the axle pin may possibly represent a broken tip of the screwdriver.Per the device surgical technique, the user is instructed to "tighten the screws to the prescribed torque." under proper use, the driver should experience torsional forces.As analysis of the returned device identified the fracture is due to bending overload, the root cause of the reported issue is attributed to use error.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ZIMMER NEXEL TOTAL ELBOW TORQUE DRIVER
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22922911
Report Number0001822565-2025-03189
Device Sequence Number10223186
Product Code JDC
UDI-Device Identifier00889024272200
UDI-Public(01)00889024272200(17)290212(10)56708043
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00840108000
Device Lot Number56708043
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale